MAUDE Adverse Event Report: STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE

STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE
Model Number SGS23R
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The titan stapler hit a critical load after 2 high load warnings occurred.The jaws of the device were fully opened, but the manual bailout tissue was stuck distally.The surgeon continued to turn the bailout key and the closure coupler broke off.This led to the titan being stuck in the open position.The 19 port size was increased so the open titan could be removed.The patient is doing well.
 
Additional Manufacturer Narrative
Upon evaluation of the titan sgs, it was determined that the knife was not fully reversed prior to opening the jaws, as instructed in the device instructions for use.Consequently, the load applied to the closure screw was excessive and caused it to bend/distort as well as causing the observed damaged to the gear during the opening of the jaws of the titan stapler.The investigation found that the damage to the closure system led to the device being inoperable.The root cause was attributed to the knife not being fully reversed and excessive force/rotations being applied by the user to the closure system while attemping to manually open the jaws of the device using the bailout key, resulting in the device being stuck in the open position.

Brand Name
TITAN SGS
Common Device Name
SURGICAL STAPLER WITH STAPLE, IMPLANTABLE
Manufacturer (Section D)
STANDARD BARIATRICS
4300 glendale milford rd
cincinnati OH 45242
Manufacturer Contact
tony yux
4300 glendale milford rd
cincinnati, OH 45242
5136207751
MDR Report Key17831538
Report Number3012481535-2023-00009
Device Sequence Number12485238
Product Code GDW
UDI-Device Identifier00851677007089
UDI-Public(01)00851677007089(17)240823(11)220823(10)208-22
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K210278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Model NumberSGS23R
Device Catalogue NumberSGS23R
Device Lot Number208-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown